MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.The scope¿s instrument channel was leaking.There was a dent on the insertion tube.Further evaluation found excessive guide fiber breakage, the bending section detached and dried fluid within the connector and control unit.A third party bending section cover was noted on the scope.The cause of the reported event could not be determined at this time.The content of the this complaint will be reviewed by the legal manufacturer for further review.The instruction manual provides warnings to prevent biting of the scope and statements to educate the user about proper maintenance and repair.Please reference the following sections: insertion of the endoscope ¿to prevent the patient from accidentally biting the insertion section during an examination, it is strongly recommended that a mouthpiece be placed in the patient¿s mouth before inserting the endoscope.Maintenance management the probability of failure of the endoscope and ancillary equipment increases as the number of procedures performed and/or the total operating hours increase.In addition to the inspection before each procedure, the person in charge of medical equipment maintenance in each hospital should inspect the items specified in this manual periodically.An endoscope with an observed irregularity should not be used, but should be inspected by following section 10.1,¿troubleshooting guide¿ on page 145.If the irregularity is still suspected after inspection, contact olympus.Prohibition of improper repair and modification this instrument does not contain any user-serviceable parts.Do not disassemble, modify, or attempt to repair it; patient or operator injury and/or equipment damage can result.Equipment that has been disassembled, repaired, altered, changed, or modified by persons other than olympus¿ own authorized service personnel is excluded from olympus¿ limited warranty and is not warranted by olympus in any manner.¿ in addition, this mdr is being submitted retrospectively as part of a remediation effort related to the recent system and process changes.A capa has been opened to manage the actions related to remediation of this issue and any required mdr reporting.
 
Event or Problem Description
The service center was informed that the scope was noted to be leaking from both ends and there was bite damage at the tip.There was no patient involvement reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the lm investigation.Please see the legal manufacturer (lm) reviewed the content of this complaint for further investigation.The legal manufacturer reported that the root cause could not be determined.As a result of the dhr review, there were no abnormality in manufacturing, concession, and variation.The lm reported that the most probable causes for the reported event are as follows: · in this case, the leak occurred at approximately 20 cm of the insertion tube, so it can be confirmed that there was biting.Therefore, it is likely that the external force due to biting applied to the site was injured.Supplement · as a result of qir checks, it has been confirmed that repair of the bending section rubber and bending section adhesive had been performed by non-olympus third party.The legal manufacturer reported that as olympus was unable to assure the device, it should be cautioned not to perform repair by a third party.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10583797
Report Number8010047-2020-06841
Device Sequence Number2822700
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date01/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1